Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Anxiety, heart palpations, dizziness. Prescribed anti depressant. Is it due to thyroid problem?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
My son, age 35, has been having anxiety, heart racing/palpations, and dizziness. He is very physically fit and eats a great diet. He has just had some blood labs done(noresults as yet) and I think it may be his thyroid or hypothalamus he was prescribed an anti-depressant to address the anxiety . He is not happy about this, as he doesnt feel he needs it. What is your opinion?
Posted Thu, 23 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Kiran Kumar 3 hours later

Thanks for writing in.

The symptomayology of your son is suggestive of either anxiety or a hormonal imbalance such as thyroid disorder.

My opinion is that it is likely due to anxiety. Hyperthyroidism can causesuch symptomsnbut is also associated with other features such as fever, weight loss, excess appetite, heat intolerance. You have mentioned that he is otherwise healthy.

Anxiety can be the cause. However, its a diagnosis of exclusion.
Therfore, please wait for the thyroid results.

Also consider getting an ECHO done which can dilineate if there is any cardiac cause.

Hope this answers your query.

Please get back if you need any further assistance.


Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor